Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Boston/Norton, MA

August 13, 2016Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2016, 5:46 PM EDT for Worcester County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 5:46 PM EDT (21:46 UTC)
Expired
Aug 13, 2016, 6:15 PM EDT
In force
29 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Worcester County, MA

The radar

The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS51 KBOX 132146
SVRBOX
MAC027-132215-
/O.NEW.KBOX.SV.W.0100.160813T2146Z-160813T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOUGLAS...OR
  14 MILES WEST OF WOONSOCKET...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEBSTER...NORTHBRIDGE...OXFORD...UXBRIDGE...THOMPSON...SUTTON AND
  DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4202 7160 4201 7180 4202 7180 4202 7185
      4203 7188 4210 7187 4213 7162
TIME...MOT...LOC 2146Z 263DEG 13KT 4205 7179 

HAIL...<.75IN
WIND...60MPH
 
$$

NOCERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:04 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 13, 4:04 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
404 PM EDT SAT AUG 13 2016

.SYNOPSIS...
Nearly all of southern New England will be very hot and humid on
Sunday. Showers and thunderstorms are possible Sunday as well. All in
all, more seasonable conditions in store for next week. Quiet and
dry weather beneath high pressure for Monday. Wet weather expected
for Tuesday into Wednesday ahead of a lifting warm front. Cooler
and drier weather follows Thursday into Saturday with Thursday
likely seeing some interior showers and thunderstorms. Next chance
of rain thereafter appears to be Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
4 PM Update...A few showers and thunderstorms continue mainly just
to the west and along the frontal boundary. While there is still
quite a bit of instability and moisture, the better dynamics are
definitely to the north and west of our area. While there is still
a potential for showers and thunderstorms this afternoon, expect
they will be few and far behind.

Tonight...Any showers and thunderstorms that develop through the
afternoon will slowly weaken through the evening hours.  However, as
low pressure moves out of the Great Lakes and into Quebec, a warm
front will move north over southern New England.  This may result in
some warm advection precip developing across the area.  Therefore
have kept chance PoPs in.  While there is some instability during
the overnight period, feel it is probably just enough to keep some
thunder in the forecast, and not enough for any severe weather.

Otherwise, expect patchy fog to develop in this warm, moist airmass.
Greatest areas of fog expected to be along the east and south coasts
as well as the interior valleys, especially where rain has fallen
today.  Dewpoints will come back up across the area so expect low
temperatures to be in the 70s pretty much across the board.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sunday...Once again there are two main things to consider for this
part of the forecast.  One is the heat and humidity and the other is
the potential for showers and thunderstorms.

First, the heat and humidity as that is going to be easier to
address.  Dewpoints are back into the 70s across the entire region
and we have another day with temperatures in the 90's for most. This
will result in heat indices over 100 for much of the area, including
the south coast, Cape, and possibly even Martha's Vineyard.  With
the current advisory and warning continuing through 7 PM, am only
going to issue for the highest confidence area across much of
eastern MA with the 4 PM forecast package.  At 7 PM when the current
headlines expire, we'll expand the heat advisory through much of
Rhode Island, northern CT and into central MA.

Now onto the potential for showers and thunderstorms.  Low pressure
in Quebec drops southeastward through northern New England bringing
a pre-frontal trough through southern New England.  This is the only
focus for storms as the shortwave moves through northern New England
during the overnight period tonight and heights rise behind that
shortwave, limiting upper level support.  This may limit our
potential for storms.  However, we haven't had a lot of upper level
support today either and still have had a few storms.  Believe the
instability and moisture we are in currently will be enough to
overcome the lack of upper support for at least a few storms.
However, it is not a guarantee and confidence is low in eventual
outcome.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
 - Showers and thunderstorms dissipating Sunday night
 - Dry and seasonable weather for Monday
 - Tuesday into Wednesday look wet
 - Interior showers and thunderstorms for Thursday
 - Friday and Saturday looking fabulous
 - Sunday into early next week, possibly our next chance of wet-wx

*/ OVERVIEW...

Appears a more seasonable pattern is in the cards for next week as
the Atlantic ridge weakens allowing a deeper trough pattern across
the NE CONUS at times. Expecting a series of disturbances through
the week ahead of which SW flow ushers back sub-tropical moisture
and muggy conditions but less pronounced low to mid level warmth
given the break-down of the Atlantic ridge. Whereas behind each
disturbance follows cooler and drier air along with NW flow. Less of
a zonal H5 pattern and more flow undulations.

An ensemble and probabalistic evaluation towards the forecast
while evaluating mass fields and synoptics from deterministic
guidance, avoiding the QPF output altogether. Main focus of the
forecast is mostly upon the Tuesday-Wednesday timeframe.

*/ DAILY DISCUSSION...

Sunday night through Monday night...

Thinking Sunday night that with the trough boundary sweeping through
and daytime heating concluding that any shower and thunderstorm
activity should dissipate towards midnight. H925-85 flow backing out
of the NW pushing drier air in and shifting sub-tropical moisture
offshore. Near-zonal flow throughout all levels through which energy
becomes stretched. Not a lot of confidence that activity Sunday will
maintain out to sea given the synoptics nor last into Monday morn.

Low to mid level ridging building back in, a period of high pressure
ensues with light winds likely allowing sea-breezes along the coast.
An anticyclonic flow regime, thinking Monday will shape up to be a
very nice day with scattered cloud decks. Such clouds are likely to
thicken into Monday night with the preceding stages of an over-
running event setting up for the midweek period. Thus continuing a
milder trend for overnight lows into Tuesday morning with the slight
possibility of showers into W New England by Tuesday morning just
based on EC/GFS ensemble probabilities. Light winds beginning to
turn S just by then.

Tuesday into Wednesday...

Some spatial and temporal differences, including morphology, of an
area of low pressure emerging out of the Great Lakes Region as S-
stream energy is stretched through the near-zonal flow across the
region ahead of Pacific-energy and accompanying troughing out of the
W. Believe the presence of the two streams complicates outcomes, as
to whether there is interaction or a merger, or rather separation.
The Pacific-stream is just coming ashore over British Columbia,
poorly sampled. Expect later forecast solutions to come to consensus
on outcomes.

Till then, synoptics are there to support a sub-tropical stream of
moisture undergoing deep-layer ascent through the anti-cyclonic
branch round the Atlantic High. Support especially given with the
right-rear quad of the upper-level jet as cyclonic flow builds into
the region per subsequent troughing.

Most of the focus along and ahead with the associated warm front to
the aforementioned low. Over-running setup. More inclined to lean
with a weaker low given zonal flow and stretching (i.e., 13.12z GFS)
looking at a front-end thump of rainfall the bulk of it seemingly
Tuesday night into Wednesday. Nothing standing out with respect to
threats and impacts, seemingly benign and beneficial. Some
instability, especially S, can not rule out a rumble of thunder.

Mild to say the least but not oppressively hot. Muggy most of all
and there will likely be issues with fog at times, especially during
the late night into early morning periods given the sub-tropical
soupiness of the air. To early to get down on specifics, just going
to spin it old school with broadly speaking terms for the time
being.

Thursday...

Given the trough pattern sweeping through and subsequent cyclonic
flow, along with available moisture and additional mid-level short-
wave energy, with any diurnal heating expect the build up of
instability and easy release given the cooler airmass aloft lending
to scattered shower and thunderstorm development. Confidence more
across the interior, N and W more so beneath the cooler airmass and
mid-level forcing aloft. Can't say with any certainty on severe
weather outcomes and impacts. Just chance PoPs for now. NW flow,
drier air moving in, seasonable overall. Winds may be light enough
to allow sea-breezes along the shore.

Friday and Saturday...

Keeping it dry beneath high pressure. Seasonable. Light winds,
likely sea-breezes along the shores. All in all, pretty rad.

Sunday into early next week...

Indications of a cold front pushing S perhaps associated with a
pretty potent troughing disturbance. Way too early to say but does
appear to be our next chance of wet weather.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Through 00Z...Moderate confidence. Conditions are starting to
improve across eastern MA as the low clouds dissipate and/or move
back out to the north. Expect slow improvement to VFR here.
Elsewhere, mainly VFR conditions exist, though scattered showers
and thunderstorms will result in brief MVFR/IFR conditions at
times. Main threat with these storms will be heavy rain.

Tonight...Moderate confidence. Widespread low clouds and fog along
the coasts will result in areas of MVFR/IFR conditions. Elsewhere,
mainly VFR with pockets of IFR conditions in locally patchy fog.

Sunday...Moderate confidence. MVFR/IFR cigs/vsbys from stratus and
fog will gradually lift. Showers and thunderstorms, a few
possibly with strong wind gusts, will likely develop during the
afternoon resulting in brief periods of MVFR/IFR conditions.
Otherwise, VFR.

KBOS TAF...Moderate confidence in TAF. Timing of improvement to
VFR is low confidence. Could be a couple hours earlier than
forecast.

KBDL TAF...High confidence. Generally VFR conditions expected
except for patchy late night fog. Scattered afternoon/early
evening thunderstorms anticipate for both today and Sunday.

Outlook /Sunday Night through Thursday/...

Sunday night...

SHRA/TSRA dissipating towards 4z. Perhaps some TEMPO MVFR-IFR. Winds
backing NW. Improvement towards Monday morning.

Monday...

VFR. Light winds. Sea-breezes along the shores.

Tuesday into Wednesday...

Winds backing S/SW and could become breezy with gusts up to 20 kts,
possibly higher but too early to determine. RA chances mainly late
Tuesday into Wednesday. Cigs lowering MVFR-IFR. Possible VSBY
impacts with RA and fog.

Thursday...

Overall VFR but anticipating interior SHRA/TSRA, especially N and W,
as winds back out of the NW.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

CONFIDENCE...High

High confidence.  Winds and seas will remain below small craft
advisory criteria through the period.  However, visibilities will be
limited at times due to fog during the overnight and scattered
showers and thunderstorms during the day Sunday.

Outlook /Sunday Night through Thursday/...

Sunday night...

Low confidence as to thunderstorm activity over the waters. Believe
it will dissipate S/E towards the waters prior. SW flow diminishing,
backing out of the NW becoming light towards midnight. Will see wave
heights drop off below 5 feet by Monday morning.

Monday...

High pressure. Good boating weather. Light winds. Sea-breezes along
the shores.

Tuesday into Wednesday...

Winds backing S/SW and could become breezy with gusts up to 20 kts,
possibly higher but too early to determine. Rain chances mainly late
Tuesday into Wednesday. Could see some visibility restrictions with
the anticipated abundance of sub-tropical moisture. Anticipating low
clouds and/or fog to develop at times, with greater confidence
during the overnight periods into early morning. Seas potentially
building back to 5-feet over the S/SE outer waters.

Thursday...

Winds backing out of the NW Wednesday night and prevailing through
Thursday. Overall breezy but not blustery. Believe wind and wave
action will remain below small craft advisory thresholds. Will be
showers and thunderstorms developing over land but not confident
such activity will be an issue for the waters at this time.

&&

.CLIMATE...
Record high minimum temperatures for August 13 as follows:

BOS  75 set in 1944
BDL  74 set in 2005
PVD  77 set in 2005
ORH  75 set in 1896

Record high minimum temperatures for August 14 as follows:

BOS  76 set in 2002
BDL  77 set in 1988
PVD  77 set in 1988
ORH  75 set in 1988

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
     Heat Advisory until 7 PM EDT this evening for CTZ003-004.
     Excessive Heat Warning until 7 PM EDT this evening for CTZ002.
MA...Heat Advisory from noon to 7 PM EDT Sunday for MAZ005-006-
     013>021.
     Heat Advisory until 7 PM EDT this evening for MAZ010-012.
     Excessive Heat Warning until 7 PM EDT this evening for MAZ011.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>003.
MARINE...None.

&&

SYNOPSIS...RLG/Sipprell
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...Sipprell
AVIATION...RLG/Sipprell
MARINE...RLG/Sipprell
CLIMATE...Staff
Hazardous weather outlook, Aug 13, 4:16 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT SAT AUG 13 2016

MAZ002>009-013>024-026-RIZ004>008-140830-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
416 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY.
MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT
LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS
COULD ALSO CONTAIN STRONG DAMAGING WINDS.

HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES
WILL REACH OVER 100F.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ010-012-RIZ001>003-140830-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
416 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY.
MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT
LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS
COULD ALSO CONTAIN STRONG DAMAGING WINDS.

HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES
WILL REACH OVER 100F.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-140830-
TOLLAND CT-WINDHAM CT-
416 AM EDT SAT AUG 13 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY.
MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT
LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS
COULD ALSO CONTAIN STRONG DAMAGING WINDS.

HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES
WILL REACH OVER 100F.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-140830-
HARTFORD CT-
416 AM EDT SAT AUG 13 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   EXCESSIVE HEAT WARNING.

THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY.
MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT
LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS
COULD ALSO CONTAIN STRONG DAMAGING WINDS.

HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES
WILL REACH OVER 100F.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ011-140830-
EASTERN HAMPDEN MA-
416 AM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY.
MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT
LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS
COULD ALSO CONTAIN STRONG DAMAGING WINDS.

HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES
WILL REACH OVER 100F.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-140830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS ARE EXPECTED ON SUNDAY WHICH WILL PRODUCE
FREQUENT LIGHTNING AND GUSTY WINDS OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 13, 1:37 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
137 PM EDT SAT AUG 13 2016

MAZ009>011-131815-
EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
137 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS TRACKING ACROSS SOUTHEASTERN HAMPSHIRE AND
SOUTHERN HAMPDEN COUNTIES...

AT 136 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WESTFIELD...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS STORM. THESE STORMS
MAY INTENSITY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY TUNED FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AGAWAM...
WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM...
PALMER...SOMERS...SOUTHWICK...MONSON AND GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4231 7240 4205 7229 4203 7245 4204 7254
      4202 7259 4204 7269 4204 7275 4200 7277
      4200 7278 4201 7281 4204 7282 4204 7294
      4214 7296
TIME...MOT...LOC 1736Z 252DEG 16KT 4209 7274

SIPPRELL
Local storm report, Aug 13, 2:50 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N  72.65W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON MAIN STREET AND BURFORD STREET

0230 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            RIVER STREET UNDERPASS FLOODED AND IMPASSABLE WITH CARS
            STUCK IN FLOOD WATERS

&&

WS
Local storm report, Aug 13, 2:58 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N  72.65W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON MAIN STREET AND BURFORD STREET

0225 PM     TSTM WND DMG     WILBRAHAM               42.14N  72.44W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON BIRCH STREET ALSO TREE DOWN ON
            LEEMOND STREET

0230 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            RIVER STREET UNDERPASS FLOODED AND IMPASSABLE WITH CARS
            STUCK IN FLOOD WATERS

0250 PM     TSTM WND DMG     HAMPDEN                 42.07N  72.42W
08/13/2016                   HAMPDEN            MA   AMATEUR RADIO

            WIRES DOWN ON MAIN STREET

&&

WS
Local storm report, Aug 13, 5:00 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLOOD            DUDLEY                  42.05N  71.93W
08/13/2016                   WORCESTER          MA   AMATEUR RADIO

            PINE STREET AT OXFORD AVE AS WELL AS MILL STREET

&&

AED
Special weather statement, Aug 13, 5:04 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT SAT AUG 13 2016

CTZ004-MAZ012-RIZ001-132130-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
504 PM EDT SAT AUG 13 2016

...TORRENTIAL RAINFALL AND GUSTY WINDS AFFECTING NORTHEASTERN
WINDHAM...SOUTH CENTRAL WORCESTER AND NORTHWESTERN PROVIDENCE
COUNTIES ...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
THOMPSON...OR 16 MILES WEST OF WOONSOCKET...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEBSTER...BURRILLVILLE...UXBRIDGE...NORTH SMITHFIELD...PUTNAM...
THOMPSON AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4192 7189 4200 7193 4208 7169 4196 7156
TIME...MOT...LOC 2103Z 260DEG 18KT 4197 7182

NOCERA
Local storm report, Aug 13, 5:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            OXFORD                  42.12N  71.87W
08/13/2016                   WORCESTER          MA   AMATEUR RADIO

            SUTTON AVE BY THE MCDONALDS AND CAHILL TIRE WITH
            SEVERAL CARS STUCK IN FLOOD WATERS

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:01 PM EDTSpecial Weather StatementBOXHampden, Hampshire44 min
Aug 13, 4:31 AM EDTExcessive Heat WarningBOXHampden14 hr
Aug 13, 1:32 PM EDTSpecial Marine WarningBOX28 min
Aug 13, 1:37 PM EDTSpecial Weather StatementBOXHampden38 min
Aug 13, 1:52 PM EDTSevere Thunderstorm WarningBOXHampden38 min
Aug 13, 2:24 PM EDTAreal Flood AdvisoryBOXHampden66 min
Aug 13, 2:52 PM EDTSevere Thunderstorm WarningBOXHampden23 min
Aug 13, 4:09 PM EDTHeat AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Hampden, Middlesex and 4 more27 hr
Aug 13, 4:34 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk, Worcester116 min
Aug 13, 6:38 PM EDTAreal Flood AdvisoryBOXNorfolk, Worcester52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.